Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 270, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2019, 9:16 PM CDT for Reeves County, Ward County, Winkler County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 1, 2019, 9:37 PM CDT
- In force
- 21 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
215
WUUS54 KMAF 020216
SVRMAF
TXC389-475-495-020315-
/O.NEW.KMAF.SV.W.0270.190602T0216Z-190602T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
916 PM CDT Sat Jun 1 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Eastern Reeves County in southwestern Texas...
Northeastern Ward County in western Texas...
Southeastern Winkler County in western Texas...
* Until 1015 PM CDT.
* At 915 PM CDT, a severe thunderstorm was located 13 miles south of
Pyote, or 21 miles east of Pecos, moving northeast at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Monahans, Thorntonville, Pyote, Wickett, Roy Hurd Memorial Airport,
Monahans Sandhills State Park and B F Goodrich Testing Track.
This includes Interstate 20 between mile markers 64 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3172 10309 3174 10283 3152 10277 3135 10298
3136 10300 3137 10301 3123 10316 3128 10324
TIME...MOT...LOC 0215Z 215DEG 25KT 3134 10315
HAIL...1.50IN
WIND...<50MPH
$$
102 follow-up statements
118
WWUS54 KMAF 020228
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
928 PM CDT Sat Jun 1 2019
TXC495-020237-
/O.CAN.KMAF.SV.W.0270.000000T0000Z-190602T0315Z/
Winkler TX-
928 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINKLER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western and southwestern Texas.
LAT...LON 3165 10301 3165 10281 3152 10277 3135 10298
3136 10300 3137 10301 3131 10307 3135 10313
TIME...MOT...LOC 0227Z 229DEG 26KT 3139 10303
$$
TXC389-475-020315-
/O.CON.KMAF.SV.W.0270.000000T0000Z-190602T0315Z/
Reeves TX-Ward TX-
928 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN REEVES AND NORTHEASTERN WARD COUNTIES...
At 927 PM CDT, a severe thunderstorm was located 11 miles west of
Grandfalls, or 16 miles southwest of Monahans, moving northeast at 30
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Monahans, Thorntonville, Wickett, Roy Hurd Memorial Airport and
Monahans Sandhills State Park.
This includes Interstate 20 between mile markers 71 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3165 10301 3165 10281 3152 10277 3135 10298
3136 10300 3137 10301 3131 10307 3135 10313
TIME...MOT...LOC 0227Z 229DEG 26KT 3139 10303
HAIL...1.00IN
WIND...<50MPH
$$
10643
WWUS54 KMAF 020237
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
937 PM CDT Sat Jun 1 2019
TXC389-475-020246-
/O.CAN.KMAF.SV.W.0270.000000T0000Z-190602T0315Z/
Reeves TX-Ward TX-
937 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN REEVES AND
NORTHEASTERN WARD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western and southwestern Texas.
LAT...LON 3165 10301 3165 10281 3152 10277 3135 10298
3136 10300 3137 10301 3131 10307 3135 10313
TIME...MOT...LOC 0234Z 215DEG 25KT 3145 10298
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:48 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 5:48 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 548 PM CDT Sat Jun 1 2019 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... There is a chance of TSRA through the next 24 hours. Most of the storms are expected to be along and west of the Pecos River this evening. Winds will be elevated and gusty out of the southeast this evening then decrease some tonight then increase again Sunday afternoon out of the southeast. Low ceilings are expected for HOB tonight into Sunday morning and may impact other terminals as well. && .PREV DISCUSSION... /issued 501 PM CDT Sat Jun 1 2019/ UPDATE... Updated forecast for issuance of Severe Thunderstorm Watch. DISCUSSION... A Severe Thunderstorm Watch has been issued for southeast New Mexico and portions of West Texas until 10 pm MDT/11 pm CDT. The weather grids were updated to include severe mention across the whole watch area. PREV DISCUSSION... /issued 253 PM CDT Sat Jun 1 2019/ DISCUSSION... Not much change expected to the unsettled weather pattern this weekend through the middle of next week. An upper level storm system along the California Coast will remain nearly stationary through Monday and then slowly eject toward the forecast area Tuesday and Wednesday. Ahead of this system deep and persistent southwesterly flow aloft will eject periodic disturbances and interact with a very moist, unstable and sheared atmosphere east of a surface trough/dryline along the extreme west Texas/eastern New Mexico border. Thunderstorms, some severe, are anticipated every day in this regime. Through the day Monday, the highest probability of thunderstorms will be across the southeast New Mexico Plains south to the Guadalupe and Davis Mountains, and the plains immediately adjacent to the mountains. These locations will be closer to the upper level storm system and passing disturbances. By late Monday through Wednesday thunderstorms chances will also increase across the Permian Basin as the system ejects into the southern rockies. Relief is finally forecast to be on the way by next Thursday through Saturday as the upper system ejects east of the area and replaced by upper level ridging with above normal temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 87 68 88 / 20 30 40 30 Carlsbad 65 90 67 87 / 50 30 50 30 Dryden 72 91 73 91 / 20 10 40 30 Fort Stockton 69 88 70 88 / 50 20 50 40 Guadalupe Pass 64 84 66 81 / 50 40 60 30 Hobbs 64 85 65 81 / 50 30 60 40 Marfa 60 86 60 84 / 50 30 60 40 Midland Intl Airport 67 88 69 87 / 30 30 40 40 Odessa 67 88 69 86 / 30 30 50 40 Wink 67 90 69 91 / 50 30 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Jun 1, 2:42 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 242 PM CDT Sat Jun 1 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, some severe, will be possible this afternoon and tonight. Large hail, damaging winds, frequent lightning, locally heavy rainfall, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Sunday and Monday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Local storm report, Jun 1, 7:58 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
758 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL FORT STOCKTON 30.89N 102.89W
06/01/2019 E1.50 INCH PECOS TX PUBLIC
NORTHWEST SIDE OF TOWN
&&
CMRSpecial weather statement, Jun 1, 8:15 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
815 PM CDT Sat Jun 1 2019
TXZ277-278-020145-
Davis Mountains TX-Davis Mountains Foothills TX-
815 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND
SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 845 PM CDT...
At 815 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Fort Davis, moving north at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Davis, Davis Mountains State Park, Star Mountain and Fort Davis
National Historical Site.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3047 10367 3054 10393 3085 10387 3076 10364
3063 10352
TIME...MOT...LOC 0115Z 189DEG 17KT 3060 10376
10Special weather statement, Jun 1, 8:15 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
815 PM CDT Sat Jun 1 2019
TXZ276-277-020145-
Marfa Plateau TX-Davis Mountains TX-
815 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PRESIDIO COUNTY
UNTIL 845 PM CDT...
At 815 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marfa, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marfa, Marfa Municipal Airport and Paisano Pass.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3018 10409 3035 10417 3044 10406 3039 10382
3021 10380
TIME...MOT...LOC 0115Z 250DEG 15KT 3030 10406
10Local storm report, Jun 1, 8:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
827 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL LOVINGTON 32.95N 103.35W
06/01/2019 E1.00 INCH LEA NM PUBLIC
MINOR STREET FLOODING
&&
CMRSpecial weather statement, Jun 1, 8:37 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 837 PM CDT Sat Jun 1 2019 TXZ075-274-020200- Pecos TX-Reeves County Plains TX- 837 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS AND SOUTH CENTRAL REEVES COUNTIES UNTIL 900 PM CDT... At 837 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Balmorhea Lake, or 28 miles northeast of Fort Davis, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of western Pecos and south central Reeves Counties. This includes Interstate 10 between mile markers 218 and 231. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Texas. LAT...LON 3075 10355 3087 10372 3101 10352 3088 10317 TIME...MOT...LOC 0137Z 244DEG 12KT 3086 10353 10
Special weather statement, Jun 1, 9:10 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
910 PM CDT Sat Jun 1 2019
TXZ279-280-282-020300-
Chisos Basin TX-Central Brewster County TX-Lower Brewster County TX-
910 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 1000 PM CDT...
At 910 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Boquillas Canyon, or 11 miles southeast of Panther
Junction, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Panther Junction, Boquillas Canyon and Big Bend National Park.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 2918 10332 2965 10304 2948 10281 2945 10283
2941 10283 2940 10281 2936 10285 2935 10288
2926 10291 2922 10287 2922 10291 2919 10292
2918 10295 2919 10298 2917 10300 2910 10303
2909 10307 2905 10309 2906 10310 2898 10312
TIME...MOT...LOC 0210Z 215DEG 24KT 2920 10310
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:02 PM CDT | Special Weather Statement | MAF | 28 min | |
| Jun 1, 7:13 PM CDT | Tornado Warning | MAF | Pecos | 32 min |
| Jun 1, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 75 min |
| Jun 1, 7:38 PM CDT | Special Weather Statement | MAF | Reeves | 37 min |
| Jun 1, 7:47 PM CDT | Special Weather Statement | MAF | 28 min | |
| Jun 1, 7:47 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 58 min |
| Jun 1, 7:49 PM CDT | Special Weather Statement | MAF | Winkler | 26 min |
| Jun 1, 7:51 PM CDT | Special Weather Statement | MAF | Cochran | 24 min |
| Jun 1, 8:13 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 1, 8:15 PM CDT | Special Weather Statement | MAF | Jeff Davis | 30 min |
| Jun 1, 8:37 PM CDT | Special Weather Statement | MAF | Reeves | 23 min |
| Jun 1, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves, Ward | 61 min |
| Jun 1, 8:47 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 58 min |
| Jun 1, 9:10 PM CDT | Special Weather Statement | MAF | 50 min | |
| Jun 1, 9:42 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| Jun 1, 9:42 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 63 min |
| Jun 1, 10:27 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 63 min |
| Jun 1, 10:41 PM CDT | Special Weather Statement | MAF | Presidio | 34 min |
| Jun 1, 11:31 PM CDT | Special Weather Statement | MAF | 44 min | |
| Jun 1, 11:32 PM CDT | Special Weather Statement | MAF | Ward | 28 min |
| Jun 2, 12:07 AM CDT | Special Weather Statement | MAF | Yoakum | 23 min |
| Jun 2, 12:26 AM CDT | Special Weather Statement | MAF | Culberson, Reeves | 49 min |
| Jun 2, 12:40 AM CDT | Special Weather Statement | MAF | Gaines | 50 min |
| Jun 2, 1:03 AM CDT | Special Weather Statement | MAF | Borden, Scurry | 42 min |
| Jun 2, 1:31 AM CDT | Special Weather Statement | MAF | Reeves | 44 min |
| Jun 2, 1:48 AM CDT | Special Weather Statement | MAF | Borden, Scurry | 42 min |
| Jun 2, 2:59 AM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 2, 4:34 PM CDT | Special Weather Statement | MAF | Jeff Davis | 26 min |
| Jun 2, 4:52 PM CDT | Special Weather Statement | MAF | Brewster | 23 min |
| Jun 2, 5:07 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Jun 2, 5:12 PM CDT | Special Weather Statement | MAF | Jeff Davis | 33 min |
| Jun 2, 5:17 PM CDT | Special Weather Statement | MAF | Brewster | 28 min |
| Jun 2, 5:22 PM CDT | Special Weather Statement | MAF | Brewster | 23 min |
| Jun 2, 5:42 PM CDT | Special Weather Statement | MAF | Jeff Davis | 33 min |
| Jun 2, 5:43 PM CDT | Special Weather Statement | MAF | Brewster | 32 min |
| Jun 2, 5:44 PM CDT | Special Weather Statement | MAF | Brewster | 31 min |
| Jun 2, 5:54 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 66 min |
| Jun 2, 6:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 65 min |
| Jun 2, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| Jun 2, 6:47 PM CDT | Special Weather Statement | MAF | Presidio | 28 min |
| Jun 2, 6:48 PM CDT | Special Weather Statement | MAF | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.